MAUDE Adverse Event Report: K2M, INC. MESA SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM

K2M, INC. MESA SPINAL SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 801-06545
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.A review of all applicable material, inspection, manufacturing, and distribution records according to the description of the product(s) used was conducted.All records revealed that all product(s) lots were manufactured within specifications and distributed in accordance with all operating procedures.It was reported that the patient fused at l4-l5.Fusion at l5-s1 could not be confirmed by the radiologist; therefore, a potential pseudarthrosis may have contributed to this incident.As stated in our pedicle screw ifu, our screws are intended to provide temporary posterior fixation as an adjunct to fusion.In the event of a non-union, the screws may have been overloaded or failed in fatigue.The patient also has a history of smoking, which is listed as a contraindication in our ifu due to its negative effect on bony union.In situ.
 
Event or Problem Description
On (b)(6) 2017 it was reported to k2m, inc.That a patient presented with screw fractures.The patient reportedly had screw fractures approximately 12 months post-op.The patient has not been revised at this time.

Brand Name
MESA SPINAL SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key6595523
Report Number3004774118-2017-00056
Device Sequence Number739180
Product Code NKB
UDI-Device Identifier10888857136168
UDI-Public10888857136168
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K133944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number801-06545
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2017
Initial Report FDA Received Date05/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight79